Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 68, NWS Nashville, TN

March 27, 2000Benton County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2000, 1:04 AM CST for Benton County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2000, 1:04 AM CST (07:04 UTC)
Expired
Mar 27, 2000, 1:30 AM CST
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 967 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
967 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 270705
SVRBNA
TNC005-270730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
104 AM CST MON MAR 27 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BENTON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CAMDEN

* UNTIL 130 AM CST

* AT 1256 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF CAMDEN...OR ABOUT 10 MILES
  NORTHEAST OF HUNTINGDON...MOVING EAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE IN THE VICINITY OF...
  BIG SANDY BY 115 AM CST

LARGE HAIL AND STRONG WINDS CAN BE EXPECTED WITH THIS STORM

$$
DICKSON 15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:30 PM CST, 4 hours 34 minutes earlier.

Area forecast discussion, Mar 26, 8:30 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
830 PM CST SUN MAR 26 2000

SURFACE ANALYSIS CURRENTLY PLACING CDFRONT NEAR COU-OKC LINE WITH
PRE-FRONTAL TROF OUT AHEAD. CONVECTION WEST OF MS RIVER THIS EVENING
FIRING IN AREA OF GOOD INSTABILITY/LOW-LEVEL CONVERGENCE...SHOULD
TURN SLOWLY EAST AND HEAD INTO THE CWA LATER TONIGHT. AIRMASS
CURRENTLY STABLE ACROSS THE CWA BUT SHOULD BECOME UNSTABLE AFTER
MIDNIGHT AS MID/UPPER LEVEL SHORTWAVES MOVE INTO THE REGION.
EXPECT FRONT NEAR BNA 13-15Z WITH SHOWERS/TSTSMS WIDESPREAD ACROSS
THE AREA BY SUNRISE. WILL CLEAN UP ZONES SLIGHTLY BUT GENERALLY...
LITTLE IF ANY CHANGES EXPECTED. 07

.BNA...NONE.

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 1:48 AM CSTSevere Thunderstorm WarningOHXSumner27 min
Mar 27, 3:15 AM CSTSevere Thunderstorm WarningOHXBedford, Rutherford30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.